SYNTHES GMBH TI VECTRA(TM) PLATE 1 LEVEL/16MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Back to Search Results |
| Catalog Number |
04.613.016 |
| Medical Device Problem Code |
Compatibility Problem (2960)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/11/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D9: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on (b)(6), 2023, that during placement of the vectra plate and screws, surgeon found that he could not advance a 4.0 ti cerv slf rtn scr slf-tpng/va 16mm screw beyond the locking mechanism on the plate.Fluoroscopy was used, everything looked acceptable for screw placement and angulation.He removed the screw, and attempted to place a shorter rescue screw 4.5 ti cerv slf rtn scr slf-tpng/va 14mm in its place.That screw would also not pass the locking mechanism.He removed the rescue screw and inspected the plate visually, and saw differences between that screw hole and the others.He elected to remove the entire construct and start new.This led to more 4.0 ti cerv slf rtn scr slf-tpng/va 16mm implants being wasted and are part of this complaint.The surgery was easily completed with a minimal amount of extra time (under 5 minutes).No fragments were generated.There was no patient outcome.This report is for one (1) ti vectra(tm) plate 1 level/16mm.This is report 1 of 5 for complaint (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: the subject device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that one of the four wishbone clip from the ti vectra(tm) plate 1 level/16mm was observed with a edge deformed/bent and protrude from the grove at the screw hole, therefore, interactional issues (will not lock/unlock) are most likely due to this condition.In addition, the rest of the screw holes were examined and no issues were noted.A dimensional inspection for the ti vectra(tm) plate 1 level/16mm was not performed due to post manufacturing damage.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the ti vectra(tm) plate 1 level/16mm would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3, h6: device history record (dhr) review conducted: part number: 04.613.016, lot number: 2518p56, manufacturing site: mezzovico, release to warehouse date: 24 oct 2022.A manufacturing record evaluation was performed for the not sterile finished lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.